MAUDE Adverse Event Report: DEPUY MITEK LLC US IDEAL SUTRE SHUTLE STRGHT CRESCENT -G; INSTRUMENT, LIGATURE PASSING AND KNOT TYING

DEPUY MITEK LLC US IDEAL SUTRE SHUTLE STRGHT CRESCENT -G; INSTRUMENT, LIGATURE PASSING AND KNOT TYING
Catalog Number 251007
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: investigation summary - the product has not returned to j&j medtech orthopaedics; however photos were provided for review.The photo investigation revealed that ideal sutre shutle strght crescent -g had the tip deformed at the proximal end.No other anomaly could be observed.The overall complaint was confirmed as the observed condition of the ideal sutre shutle strght crescent -g would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to the procedural variables, such handling of the device or product interaction during the procedure.As per ifu, the shuttle should be retracted when pushing the needle through tissue.Failure to retract the shuttle could result in device damage and/or patient injury.Do not apply excessive axial or bending forces to the needle shaft or shuttle during use, as excessive force may limit the function of the device or cause the device to bend, deform or break.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Event or Problem Description
This is report 2 of 2 for (b)(4).It was reported that during a labrum repair procedure, it was observed that the device broke.There was a delay of two minutes.It was unknown if the procedure was completed.There were no patient consequences reported.The exact date of the event was unknown but was noted to have occurred in 2024.No additional information provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.D4, h4; expiration date, udi and device manufacture date updated.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: h4: device manufacture date was inadvertently missed on the previous report; and has been updated accordingly.The method code and investigation summary have been updated.The product has not returned to j&j medtech orthopaedics, however photos were provided for review.See attachments (img_8071.Jpeg, img_8075.Png).The photo investigation revealed that ideal sutre shutle strght crescent -g had the tip deformed at the proximal end.No other anomaly could be observed.A manufacturing record evaluation was performed for the finished device 24e03, and no non-conformances were identified.The overall complaint was confirmed as the observed condition of the ideal sutre shutle strght crescent -g would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to the procedural variables, such handling of the device or product interaction during the procedure.As per ifu, the shuttle should be retracted when pushing the needle through tissue.Failure to retract the shuttle could result in device damage and/or patient injury.Do not apply excessive axial or bending forces to the needle shaft or shuttle during use, as excessive force may limit the function of the device or cause the device to bend, deform or break.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.

Brand Name
IDEAL SUTRE SHUTLE STRGHT CRESCENT -G
Common Device Name
INSTRUMENT, LIGATURE PASSING AND KNOT TYING
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key20723285
Report Number1221934-2024-04136
Device Sequence Number6489712
Product Code HCF
UDI-Device Identifier10886705011681
UDI-Public(01)10886705011681(10)24E03(17)281106
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number251007
Device Lot Number24E03
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2024
Supplement Date Received by Manufacturer11/19/2024
11/28/2024
Initial Report FDA Received Date11/19/2024
Supplement Report FDA Received Date11/20/2024
12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown